Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 80, NWS San Angelo, TX

June 25, 2007Coleman County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 25, 2007, 3:26 AM CDT for Coleman County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2007, 3:26 AM CDT (08:26 UTC)
Expired
Jun 25, 2007, 7:30 AM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Coleman County, TX

The radar

The Dyess AFB radar (KDYX), 87 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
463 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1439 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 250829
FFWSJT
TXC081-083-399-251230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
ISSUED BY NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
326 AM CDT MON JUN 25 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN COKE COUNTY IN SOUTHWEST TEXAS...
  RUNNELS COUNTY IN SOUTHWEST TEXAS...
  WESTERN COLEMAN COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 730 AM CDT

* AT 254 AM CDT...LOCAL LAW ENFORCEMENT REPORTED RANCH ROAD 1770 AT
  ELM CREEK WAS FLOODED. 

* AT 257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS THAT EXTENDED FROM   
  NEAR SANCO...EASTWARD TO NEAR NOVICE AND FROM NEAR TENNYSON   
  EASTWARD TO NEAR TALPA. THIS INCLUDES ALL OF NORTHERN RUNNELS 
  COUNTY. MOVEMENT OF THESE STORMS WAS NEARLY STATIONARY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTERS...
  BALLINGER...WILMETH...WINGATE...SILVER VALLEY...NOVICE...CREWS...
  GOLDSBORO AND BRONTE

ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3208 10047 3207 9949 3159 9951 3161 10021
      3171 10022 3172 10048

$$
1 follow-up statement
000 
WGUS74 KSJT 250941
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
434 AM CDT MON JUN 25 2007

TXC081-083-399-251230-
COKE TX-RUNNELS TX-COLEMAN TX-
434 AM CDT MON JUN 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
WESTERN COLEMAN...RUNNELS AND EASTERN COKE COUNTIES...

AT 430 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OF 
ROADS AROUND WINTERS.  RANCH ROAD 1770 EAST OF WINTERS ON ELM CREEK 
IS ALSO FLOODED.  THUNDERSTORMS PRODUCING FLASH FLOODING CONTINUE 
OVER THE WARNED AREA.  SINCE MIDNIGHT...ISOLATED AREAS ACROSS 
NORTHERN RUNNELS COUNTY HAVE RECEIVED OVER SIX INCHES OF RAIN. 

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.  EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL 
CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND 
UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE 
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO 
FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3208 10047 3207 9949 3159 9951 3161 10021
      3171 10022 3172 10048

$$

JMJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 11:57 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 24, 11:57 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1157 PM CDT SUN JUN 24 2007

.AVIATION...
STORMS STILL HOLDING TOGETHER TONIGHT OVER BOTH ABI AND SJT
AREAS...AND EXPECT STORMS TO BE AT/NEAR THE AIRPORTS FOR AT LEAST
A COUPLE MORE HOURS. SOME HEAVY RAIN WITH LOWERED VISIBILITIES FOR
A SHORT TIME POSSIBLE AT BOTH AIRPORTS. OTHERWISE...LOW CLOUDS
STARTING TO MOVE INTO SONORA AREA AND SOUTHERN KIMBLE COUNTY
TOWARD JCT. EXPECT MVFR CEILINGS TO BUILD IN OVERNIGHT AND LINGER
THROUGH MUCH OF THE MORNING. RAIN POSSIBLE AGAIN MONDAY
EVENING...BUT LOCATIONS DEPENDENT ON OUTFLOW BOUNDARIES FROM
TONIGHT/S ACTIVITY...SO WILL NOT INCLUDE IN TAFS AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 626 PM CDT SUN JUN 24 2007/

AVIATION...
ANOTHER ROUND OF SCATTERED SHOWERS/THUNDERSTORMS ONGOING THIS
EVENING NEAR INTERSTATE 20 AND THE ABI AIRPORT. EXPECT THIS
ACTIVITY TO CONTINUE AT LEAST FOR THE NEXT FEW HOURS AS WEAK UPPER
LOW REMAINS PARKED NEAR THE AREA. HAVE INCLUDED VCTS FOR KABI AND
KBBD TAFS AS A FEW SHOWERS HAVE BEEN DEVELOPING CLOSE TO THOSE
AREAS. EACH SHOWER IS SHORT-LIVED...BUT MORE FORM OFF THE OUTFLOW
FROM PREVIOUS STORMS. COULD SEE STORMS LINGER OVERNIGHT ALONG OLD
OUTFLOW BOUNDARY AS THE LOW LEVEL JET PICKS UP NEAR MIDNIGHT...BUT
WILL MONITOR RADAR TRENDS BEFORE INSERTING STORMS THROUGH THE
NIGHT. MVFR CEILINGS EXPECTED TO DEVELOP AGAIN TONIGHT FROM SOUTH
TO NORTH AFTER MIDNIGHT AND LINGER THROUGH MUCH OF THE MORNING.

PREV DISCUSSION... /ISSUED 315 PM CDT SUN JUN 24 2007/

SHORT TERM...
SCATTERED SHOWERS AND STORMS CONTINUE TO DEVELOP ACROSS PORTIONS
OF WEST CENTRAL TEXAS THIS AFTERNOON...WITH A LITTLE MORE COVERAGE
THAN THE LAST FEW DAYS. MOST OF THE CONVECTION IS UP WITH A MCV
REMNANT LEFT OVER FROM LAST NIGHTS CONVECTIVE COMPLEX...SPINNING
AROUND ACROSS THE NORTHWEST BIG COUNTRY. BUMPED UP POPS UP THERE
FOR THIS TONIGHT. AREA ALSO EMBEDDED WITHIN THE BROAD UPPER
TROUGH...WHICH WILL NOT BE GOING ANYWHERE FAST OVER THE UPCOMING
WEEK.

FORECAST WISE...TROUGH WILL BE AROUND AND SCATTERED SHOWERS AND
STORMS WILL CONTINUE. HOWEVER...GIVEN THE VERY WEAK NATURE OF THE
SYSTEMS WE ARE TALKING ABOUT AND THEIR SPORADIC MOVEMENT...
CONFIDENCE IN ANY PARTICULAR SOLUTION IS ALMOST NON EXISTENT. IN
OTHER WORDS...MAY WELL SEE A DAY OR TWO OVER THE NEXT WEEK WITH
WIDESPREAD SHOWERS AND STORMS...BUT CONFIDENCE IN NAILING DOWN
WHAT PERIOD OR PERIODS THE RAIN FALLS IN LOW. HAVE UPPED THE
CHANCES SLIGHTLY FOR MONDAY AND TUESDAY NIGHTS...WITH MODELS
INDICATING A SOMEWHAT STRONGER LOW LEVEL JET. WITH THE UPPER
TROUGH STILL OVERHEAD...AND ESPECIALLY IF ANOTHER MCV IS ROAMING
AROUND...A STRONGER LOW LEVEL JET MAY WELL AID MORE WIDESPREAD
DEVELOPMENT. OTHERWISE...WILL RUN LOW CHANCE POPS PRETTY MUCH ALL PERIODS
THROUGH MID WEEK.

LONG TERM...
NOT ENTIRELY SURE WE CAN GET THE UPPER LEVEL RIDGE TO BUILD IN
ENOUGH TO END THE CHANCE OF SHOWERS AND STORMS BY NEXT
WEEKEND...BUT CLIMATOLOGY SAYS IT HAS GOT TO STOP RAINING AROUND
HERE AT SOME POINT. WILL LEAVE IT DRY FOR NOW...INSTEAD OF RUNNING
LOW CONFIDENCE LOW POPS FOR THE ENTIRE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 68  84  70  86 /  50  40  30  40
SAN ANGELO 	 70  86  71  86 /  40  40  30  30
JUNCTION 	 70  83  74  84 /  40  50  40  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08
Hazardous weather outlook, Jun 24, 2:24 PM CDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
224 PM CDT SUN JUN 24 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-251930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
224 PM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WITH A MOIST AND UNSTABLE AIRMASS OVER THE REGION... WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON INTO
TONIGHT. A FEW STORMS COULD PRODUCE FREQUENT LIGHTNING...GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A DISTURBANCE ALOFT IS FORECAST TO BECOME SITUATED OVER THE REGION
TUESDAY THRIOUGH THURSDAY OF THIS WEEK. THIS WILL INCREASE THE
CHANCE AND COVERAGE OF SHOWERS AND STORMS. THE STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 12:16 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1216 AM CDT MON JUN 25 2007

TXZ072-250615-
TOM GREEN TX-
1216 AM CDT MON JUN 25 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT FOR TOM GREEN
COUNTY...
...FLASH FLOOD WARNING IN EFFECT FOR CENTRAL TOM GREEN COUNTY
UNTIL 215 PM...

AT 1214 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTHWEST OF SAN ANGELO...
MOVING NORTH AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SAN ANGELO BY 1240 AM CDT
  GRAPE CREEK BY 115 AM CDT

PEA SIZE HAIL AND WIND GUSTS NEAR 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A SEVERE THUNDERSTORM WARNING BE ISSUED.
Local storm report, Jun 25, 12:34 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1234 AM CDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 AM     TSTM WND DMG     5 S SAN ANGELO          31.37N 100.45W
06/25/2007                   TOM GREEN          TX   AMATEUR RADIO

            TOOL SHED WAS KNOCKED DOWN IN THE BENTWOOD COUNTRY CLUB
            SUBDIVISION.

&&

HG
Local storm report, Jun 25, 1:06 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
106 AM CDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     FLASH FLOOD      SAN ANGELO              31.45N 100.45W
06/25/2007                   TOM GREEN          TX   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED WATER OVER THE ROAD UP TO
            THE FLOOR BOARD JUST OFF THE 306 LOOP ON THE SOUTHWEST
            SIDE OF TOWN. LOCAL LAW ENFORCEMENT REPORTED A WATER
            RESCUE ON THE SOUTHWEST SIDE OF TOWN.

&&

HG

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:12 AM CDTFlash Flood WarningSJTTom Green2 hr
Jun 25, 12:12 AM CDTFlash Flood WarningSJTTom Green2 hr
Jun 25, 12:23 AM CDTSevere Thunderstorm WarningSJTTom Green67 min
Jun 25, 12:40 AM CDTFlash Flood WarningSJTColeman, Runnels, Taylor3 hr
Jun 25, 3:26 AM CDTFlash Flood WarningSJTCoke, Runnels4 hr
Jun 25, 7:11 AM CDTFlash Flood WarningSJTRunnels3 hr
Jun 25, 3:38 PM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Fisher and 15 more5 days
Jun 25, 6:44 PM CDTSevere Thunderstorm WarningSJTRunnels46 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.